MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CAM LOCK LEVER FOR RADIOLUCENT AIMING ARMS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CAM LOCK LEVER FOR RADIOLUCENT AIMING ARMS; GUIDE
Model Number 03.010.497
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on june 11, 2019, upon opening the instruments to build the sets, the sales consultant found the radiolucent aiming arm/femoral recon nail (frn) piriformis fossa to have a broken tab on the locking mechanism for the recon guide tube.There was no patient involvement.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary background: it was reported on june 11, 2019, upon opening the instruments to build the sets, the sales consultant found the radiolucent aiming arm/femoral recon nail (frn) piriformis fossa to have a broken tab on the locking mechanism for the recon guide tube.There was no patient involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the cam lock lever for radiolucent aiming arms (part number 03.010.497, lot number t168755) was returned to us customer quality.Upon visual inspection, it was observed that one of the cam lock lever tab was broken.The broken plastic piece of the cam lock tab was received in 2 separate pieces.There are minimal signs of wear within the holes of the aiming arm.It is more likely that the device was subject to unintended forces during distribution or storage/handling.Overall, the aiming arm was in good condition and no new issues were identified during investigation.No surface wear was noted, consistent with the lack of usage of the device.The received condition agrees with the complaint description, therefore, the complaint has been confirmed.Document/specification review: the following drawings were reviewed: cam lock for radiolucent aiming arm ¿ external nail instrument expert: se_409803 revision e.Dhr review / material / hardness review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed, and the used material was according to the specification of the device.Dimensional analysis: the broken piece of the cam lock tab was retained within the aiming arm component.Due to the nature of the breakage, it was inaccessible to take measurements around the broken part of the cam lock tab.Therefore, dimensional analysis could not be performed.Conclusion: during the investigation no unidentified issues were found.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.While no definitive root cause could be determined, it is possible that the device encountered unintended forces during distribution or storage/handling.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A review of the device history record device history lot , part number: 03.010.497, lot number: t168755, manufacturing site: tuttlingen, release to warehouse date: 27-jul-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CAM LOCK LEVER FOR RADIOLUCENT AIMING ARMS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8777562
Report Number2939274-2019-59103
Device Sequence Number2539850
Product Code FZX
UDI-Device Identifier10886982069146
UDI-Public(01)10886982069146
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
55924A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.497
Device Catalogue Number03.010.497
Device Lot NumberT168755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/18/2019
Patient Sequence Number1